Illinois, 2013Flash Flooding in Illinois, May 26, 2013
May 26, 2013 · NWS DVN · 6 events in 3 counties and zones
Low pressure was located in western South Dakota with a stationary front extending into eastern Missouri on May 26-27, 2013. North of the front temperatures were only in the 50s in eastern Iowa but to the south readings were in the 80s with dewpoints in the 60s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure was located in western South Dakota with a stationary front extending into eastern Missouri on May 26-27, 2013. North of the front temperatures were only in the 50s in eastern Iowa but to the south readings were in the 80s with dewpoints in the 60s. A strengthening low level jet impinging on the frontal boundary helped to trigger numerous training thunderstorms across the area. This led to flash flooding in many areas with roads closed. In Louisa county a trained spotter reported Highway 92 between Cotter and Columbus Junction had water flowing across it in many locations. One section had large debris washed onto the highway that included railroad ties and logs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 26, 2:26 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, May 26, 2:26 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT SUN MAY 26 2013
.SYNOPSIS...
ISSUED AT 325 PM CDT SUN MAY 26 2013
LOW PRESSURE IN WESTERN SD HAS A STATIONARY FRONT EXTENDING INTO
EASTERN MO. NORTH OF THE FRONT CURRENT TEMPERATURES WERE ONLY IN
THE 50S FROM EASTERN IA INTO SOUTHERN MN ALONG WITH SCATTERED
THUNDERSTORMS IN THE COOL AIR. TRAINING OF STORMS ALREADY
OCCURRING IN CENTRAL IA AND SPREADING INTO THE DVN CWA. SOUTH OF
THE FRONT TEMPERATURES WERE IN THE 80S WITH DEW POINTS IN THE 60S.
READINGS WERE IN THE 90S IN WESTERN KS INTO WESTERN TX.
SO FAR THIS WEEKEND RAINFALL AMOUNTS HAVE RANGED FROM 1 TO 4
INCHES ACROSS PORTIONS OF EASTERN IA...NORTHEAST MO AND WESTERN IL.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
HEADLINES...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE CWA EXCEPT
NW IL THROUGH MEMORIAL DAY.
TONIGHT...ONGOING SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE THIS EVENING AND CONTINUE OVERNIGHT. THIS WILL BE DUE
A LOW LEVEL JET FROM THE SOUTHWEST INCREASING TO 40-45 KNOTS.
STRONG SPEED CONVERGENCE NOTED LATER TONIGHT. PRECIPITABLE WATERS
ALSO INCREASE TO OVER 1.60 INCHES WHICH IS WELL ABOVE NORMAL FOR
LATE MAY. THIS WILL SUPPORT HEAVY RAINFALL IN THUNDERSTORMS AND
ANY REPEATING (TRAINING) THUNDERSTORMS OVER THE SAME AREA WILL
PRODUCE SEVERAL INCHES OF RAINFALL. THIS MAY CAUSE FLASH FLOODING
AND SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. CAMPERS NEAR
FLOOD PRONE AREAS WILL NEED TO REMAIN ALERT. NOT EXPECTING SEVERE
WEATHER DUE TO THE DEEP SATURATED COLUMN BUT PEA SIZE HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR IN THE STRONGER
STORMS. MINIMUM TEMPERATURES WILL BE IN THE 50S.
MEMORIAL DAY...THUNDERSTORM COMPLEX SHOULD CONTINUE ACROSS MUCH OF
THE CWA THROUGH THE MORNING WITH SOME MODELS SUGGESTING AT LEAST
SCATTERED STORMS CONTINUING THROUGH MUCH OF THE DAY. PRECIPITABLE
WATERS OF OVER 1.70 INCHES WILL PRODUCE TORRENTIAL RAINFALL WITH
THE THREAT OF FLASH FLOODING. ONCE AGAIN DUE TO THE HOLIDAY
EVERYONE SHOULD REMAIN ALERT ESPECIALLY CAMPERS NEAR FLOOD PRONE AREAS.
TEMPERATURES THE PAST COUPLE OF DAYS HAVE REMAINED MUCH COOLER
THAN THE MODELS HAVE SUGGESTED AS RAINFALL DURING THE DAY HAS KEPT
THE BOUNDARY STUCK IN MO EVEN THOUGH THE MODELS WANT TO PUSH IT NORTHWARD.
HOWEVER WE SHOULD HAVE A SOUTHEAST WIND SO IT SHOULD BE WARMER SO
WILL HAVE MAXIMUM TEMPERATURES IN THE MID 60S NORTH TO MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
VERY ACTIVE PATTERN WITH HEAVY RAIN THREAT ALONG WITH INCREASING
RISK FOR SIGNIFICANT SEVERE WEATHER AS THE WEEK PROGRESSES.
MONDAY NIGHT THROUGH TUESDAY NIGHT...FRONTAL BOUNDARY IN MO SHOULD
SLOWLY MAKE NORTHWARD PROGRESS ACROSS THE CWA. REPEATED ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH DECENT LOW LEVEL JET
IMPINGING ON THE FRONT. THIS WILL INCREASE THE FLASH FLOOD THREAT
EVEN MORE ALONG WITH SIGNIFICANT TO MAJOR RIVER FLOODING BECOMING
MORE LIKELY. STRONGER MID LEVEL WINDS ARRIVE ON TUESDAY AND WITH
THE WARM FRONT LIFTING ACROSS THE CWA SEVERE WEATHER MAY INCREASE
ALSO ON TUESDAY. DEEP LAYER SHEAR ESPECIALLY NEAR THE FRONT MAY
SPIN UP ISOLATED TORNADOES OTHERWISE THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. MUCH OF THE DVN CWA IS IN A SLIGHT RISK.
HIGHS ON TUESDAY EXPECTED TO BE IN THE 80S.
WEDNESDAY THROUGH SUNDAY...TROUGH OUT WEST REALLY SHARPENS ON
WEDNESDAY ALLOWING FOR A STRONGER SOUTHERLY FLOW PUSHING THE WARM
FRONT WELL TO OUR NORTH. WE WILL THEN BE IN THE VERY WARM BREEZY
AND JUICY AIRMASS BUT IT WILL ALSO BE CAPPED. HIGHS WILL BE WELL
INTO THE 80S WITH DEW POINTS IN THE 60S TO AROUND 70.
MAJOR TROUGH SLOWLY PUSHES EASTWARD INTO THE PLAINS/MIDWEST WITH
MODERATE TO STRONG DEEP LAYER SHEAR AS MID LEVEL WINDS INCREASE TO
60 KNOTS. COLDER AIR ALOFT/LARGE SCALE ASCENT/STRONG DIFFLUENCE ALOFT
ALL POINT TO A VERY ACTIVE SEVERE WEATHER/HEAVY RAINFALL EVENT
THURSDAY AND FRIDAY. ALL MODES OF SEVERE WEATHER...POSSIBLY SIGNIFICANT
CAN BE EXPECTED. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
FINALLY PUSH TO OUR EAST BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1257 PM CDT SUN MAY 26 2013
SHOWERS AND FEW STORMS WILL PUSH ACROSS AREAS NORTH OF I-80 NEXT
FEW HOURS. TO THE SOUTH...EXPECTING AT LEAST SCATTERED CONVECTION
DEVELOPING WITH HEATING. IN ADDITION...WATCHING ANOTHER BATCH OF
SHOWERS AND STORMS OVER WEST CENTRAL IOWA MOVING SOUTHEAST... AND
IF THEY HOLD TOGETHER WILL LIKELY MOVE BACK ACROSS PORTIONS OF
EASTERN IOWA AFTER 3 PM THROUGH 7 PM. IN AND NEAR PCPN EXPECT
IFR TO MVFR CONDITIONS... WHILE POTENTIAL FOR SOME VFR TO DEVELOP
OUTSIDE OF RAIN AREAS REST OF THIS AFTN. ADDITIONAL SHOWERS AND
STORMS LIKELY TO REDEVELOP THIS EVENING AND CONTINUE INTO
MONDAY...WITH DIFFICULTY IN PINNING DOWN TIMING AND IMPACT ON
TERMINALS... THUS SIMPLIFIED AND HAVE MENTION OF SHOWERS AND
STORMS AT ALL SITES AFTER 08Z THROUGH MON AM WITH IFR TO MVFR
CONDITIONS.
&&
.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 26 2013
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MUCH OF CWA WITH
THE EXCEPTION OF PORTIONS OF NORTHWEST ILLINOIS. RADAR ESTIMATES
AND RAINFALL REPORTS PAST 24-48 HRS SHOW WIDESPREAD 1-2 INCHES
FROM WEST OF DBQ TO QUAD CITIES TO MACOMB IL... WITH SOME SWATHS
OF 3 TO UPWARDS OF 4.5 INCHES MAINLY FAR WESTERN CWA AND IN
PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. SHORT TERM
CONVECTIVE TRENDS SUPPORT ADDITIONAL SHOWERS AND STORMS TO MOVE
ACROSS THE REGION INTO THIS EVENING. POTENTIAL LATER TONIGHT
TO SEE MORE SHOWERS AND STORMS PUSH EAST FROM THE PLAINS ACROSS THE
AREA INTO MONDAY. EACH WAVE OF PRECIPITATION WILL HAVE RISK OF VERY
HEAVY RAIN AND FLASH FLOODING GIVEN DEEP ATMOSPHERIC MOISTURE
AND REPETITIVE NATURE OF THE ACTIVITY OCCURRING ON ALREADY SATURATED
GROUND. SHORT TERM RIVER OUTLOOK FOCUSES ON IOWA TRIBUTARY RIVERS
AND THE LOWER MISSISSIPPI FOR FLOODING. DEPENDING ON RAINFALL NEXT
48 HRS COULD SEE FLOODING CATEGORIES RAISED IN SOME AREAS AND ALSO
RIVER FLOODING EXPAND INTO PORTIONS OF ILLINOIS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...05Hazardous weather outlook, May 26, 12:37 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT SUN MAY 26 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
137 PM CDT SUN MAY 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA...
NORTHEAST MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND TONIGHT.
REPEATED ROUNDS OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT
MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA
RIVERS. SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FLASH FLOOD WATCH IS IN EFFECT FOR MEMORIAL DAY FOR MUCH OF THE
OUTLOOK AREA. REPEATED ROUNDS OF THUNDERSTORMS MAY CAUSE FLASH
FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS.
MUCH OF THE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ON TUESDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS
BUT ISOLATED TORNADOES ARE POSSIBLE NEAR A NORTHWARD MOVING WARM FRONT.
THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EXISTS FOR THURSDAY
AND FRIDAY AS A POTENT STORM SYSTEM AND COLD FRONT APPROACH FROM
THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF RAINFALL OF MORE THAN AN INCH AND ANY FLASH
FLOODING THIS AFTERNOON THROUGH MEMORIAL DAY WILL BE APPRECIATED.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 215 PM THIS AFTERNOON.
HAASE
In the hours before
Local storm report, May 26, 10:35 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
05/26/2013 M1.03 INCH BENTON IA CO-OP OBSERVER
24 HOUR TOTAL. LATE REPORT.
1100 AM HEAVY RAIN W PLEASANT PLAIN 41.15N 91.86W
05/26/2013 M3.50 INCH JEFFERSON IA TRAINED SPOTTER
48 HOUR TOTAL. 24 HOUR TOTAL 2.5 INCHES.
1037 AM HAIL 2 SW BURLINGTON 40.78N 91.15W
05/26/2013 E0.25 INCH DES MOINES IA TRAINED SPOTTER
PEA SIZED HAIL.
1030 AM HEAVY RAIN SWISHER 41.84N 91.70W
05/26/2013 M1.51 INCH JOHNSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0915 AM HEAVY RAIN WNW COLUMBUS JUNCTION 41.28N 91.37W
05/26/2013 M1.30 INCH LOUISA IA TRAINED SPOTTER
36 HOUR TOTAL. SINCE FRIDAY NIGHT. THUNDERSTORM
CURRENTLY.
0830 AM HEAVY RAIN WELLMAN 41.47N 91.84W
05/26/2013 E1.75 INCH WASHINGTON IA PUBLIC
FACEBOOK POST. 30 HOUR TOTAL.
0804 AM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
05/26/2013 M1.60 INCH JOHNSON IA TRAINED SPOTTER
36 HOUR TOTAL. 24 HOUR TOTAL WAS 1.5 INCHES.
0800 AM HEAVY RAIN 3 ENE FORT MADISON 40.64N 91.30W
05/26/2013 M1.06 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 2 SE COAL VALLEY 41.43N 90.42W
05/26/2013 M1.09 INCH HENRY IL COCORAHS
0800 AM HEAVY RAIN 6 N FORT MADISON 40.71N 91.35W
05/26/2013 M1.72 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 7 SSW BURLINGTON 40.72N 91.17W
05/26/2013 M1.81 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 7 NNW KALONA 41.58N 91.75W
05/26/2013 M1.94 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN SSW PARNELL 41.58N 92.00W
05/26/2013 M2.10 INCH IOWA IA COCORAHS
0800 AM HEAVY RAIN 1 WNW ROSEVILLE 40.74N 90.68W
05/26/2013 M1.00 INCH WARREN IL COCORAHS
0800 AM HEAVY RAIN STRONGHURST 40.75N 90.90W
05/26/2013 M1.02 INCH HENDERSON IL COCORAHS
0800 AM HEAVY RAIN 1 WNW MACOMB 40.48N 90.70W
05/26/2013 M1.03 INCH MCDONOUGH IL COCORAHS
0800 AM HEAVY RAIN 4 NE COLCHESTER 40.47N 90.74W
05/26/2013 M1.05 INCH MCDONOUGH IL COCORAHS
0800 AM HEAVY RAIN NW RUTLEDGE 40.31N 92.09W
05/26/2013 M2.83 INCH SCOTLAND MO COCORAHS
0800 AM HEAVY RAIN 1 SE ELY 41.86N 91.57W
05/26/2013 M1.17 INCH LINN IA COCORAHS
0800 AM HEAVY RAIN ESE SOLON 41.81N 91.49W
05/26/2013 M1.33 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN 2 ENE CEDAR RAPIDS 41.98N 91.63W
05/26/2013 M1.33 INCH LINN IA COCORAHS
0800 AM HEAVY RAIN 7 N AINSWORTH 41.39N 91.55W
05/26/2013 M1.46 INCH WASHINGTON IA COCORAHS
0800 AM HEAVY RAIN 1 SSE BURLINGTON 40.80N 91.12W
05/26/2013 M1.48 INCH DES MOINES IA COCORAHS
0800 AM HEAVY RAIN 5 W AMANA 41.80N 91.96W
05/26/2013 M1.50 INCH IOWA IA COCORAHS
0800 AM HEAVY RAIN 1 ENE NORTH LIBERTY 41.75N 91.59W
05/26/2013 M1.51 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN LA HARPE 40.58N 90.97W
05/26/2013 M1.15 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 3 NW CEDAR RAPIDS 42.00N 91.71W
05/26/2013 M1.15 INCH LINN IA COCORAHS
0754 AM HEAVY RAIN 4 S WASHINGTON 41.23N 91.67W
05/26/2013 E4.25 INCH WASHINGTON IA PUBLIC
CORRECTED LOCATION AND UPDATED TOTAL AND DETAILS.
FACEBOOK POST RELAYED BY KWWL STORM TRACK 7. 6 HOUR
TOTAL. POND FLOODING OVER.
0748 AM HEAVY RAIN WNW PARNELL 41.58N 92.01W
05/26/2013 M2.40 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL.
0740 AM HEAVY RAIN 3 SE WILLIAMSBURG 41.64N 91.97W
05/26/2013 M2.22 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0725 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
05/26/2013 M1.05 INCH MUSCATINE IA TRAINED SPOTTER
0723 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
05/26/2013 M2.35 INCH WASHINGTON IA CO-OP OBSERVER
0720 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
05/26/2013 M1.44 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0715 AM HEAVY RAIN 3 NE MUSCATINE 41.46N 91.03W
05/26/2013 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. RAINFALL RATES HAVE INCREASED
WITHIN THE LAST HOUR TO BETWEEN .75 AND 1 INCH AN HOUR
OFF AND ON. RAINFALL OVER THE PAST 48 HOURS IS 1.5
INCHES.
0715 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/26/2013 E2.00 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0700 AM HEAVY RAIN IOWA CITY MUNICIPAL AIR 41.63N 91.55W
05/26/2013 M1.61 INCH JOHNSON IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MACOMB 40.47N 90.68W
05/26/2013 M1.16 INCH MCDONOUGH IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
05/26/2013 M3.00 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
05/26/2013 M1.65 INCH DES MOINES IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MOUNT PLEASANT 40.96N 91.55W
05/26/2013 M2.00 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
05/26/2013 M1.33 INCH LINN IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
05/26/2013 M1.02 INCH ROCK ISLAND IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
05/26/2013 M1.62 INCH JOHNSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0630 AM FLASH FLOOD 4 E WHAT CHEER 41.41N 92.28W
05/26/2013 KEOKUK IA TRAINED SPOTTER
HAVE RECEIVED HEAVY RAINFALL OVERNIGHT WITH 2.5 SO FAR
THAT HAS FALLEN. ALSO SEEING AREA CREEKS OUT OF THEIR
BANKS AND FLOODING OR FLASH FLOODING OCCURRING. ALSO
RECEIVED 1 OF RAINFALL YESTERDAY...SO HAVE RECEIVED 3.5
OF RAIN OVER THE PAST TWO DAYS SO FAR. STILL GETTING
MODERATE RAIN FALLING THIS MORNING.
0600 AM HEAVY RAIN GLADSTONE 40.86N 90.96W
05/26/2013 M1.35 INCH HENDERSON IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN MEMPHIS 40.46N 92.17W
05/26/2013 M2.30 INCH SCOTLAND MO CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN LADORA 41.76N 92.19W
05/26/2013 M1.45 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL. LATE REPORT.
&&
TPSpecial weather statement, May 26, 12:33 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN MAY 26 2013
IAZ040-041-051-052-063-064-262000-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY
133 PM CDT SUN MAY 26 2013
...STRONG GUSTY WINDS...
EAST TO SOUTHEAST WINDS WILL BECOME STRONG AND GUSTY OVER THE NEXT
1 TO 2 HOURS. THE WINDS AT TIMES WILL BE SUSTAINED AT 25 TO 35 MPH
AND GUST UP TO 50 MPH. MOTORISTS...ESPECIALLY IN HIGH PROFILE
VEHICLES ON NORTH SOUTH ROADWAYS...SHOULD BE PREPARED TO ENCOUNTER
STRONG CROSS WINDS THROUGH MID AFTERNOON.
Local storm report, May 26, 12:51 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN SSE ATKINS 41.99N 91.86W
05/26/2013 M2.36 INCH BENTON IA TRAINED SPOTTER
48 HOUR TOTAL. 24 HOUR TOTAL WAS 1.19 INCHES.
&&
14Local storm report, May 26, 1:39 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
05/26/2013 M1.00 INCH BENTON IA TRAINED SPOTTER
SINCE MIDNIGHT
0236 PM HEAVY RAIN 2 W CEDAR RAPIDS 41.97N 91.71W
05/26/2013 M2.15 INCH LINN IA PUBLIC
2.15 INCHES OF RAIN FELL IN 36 HOURS WITH 0.97 INCHES OF
THAT COMING IN 12 HOURS.
&&
DCSpecial weather statement, May 26, 1:50 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT SUN MAY 26 2013
IAZ077-078-087-088-262045-
HENRY-JEFFERSON-LOUISA-WASHINGTON-
250 PM CDT SUN MAY 26 2013
...SMALL HAIL AND BRIEF TORRENTIAL RAIN...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOCKRIDGE...OR 12 MILES NORTHWEST OF MOUNT
PLEASANT...MOVING NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WILL BE NEAR...
WAYLAND AROUND 305 PM CDT...
OLDS AROUND 320 PM CDT...
CRAWFORDSVILLE AROUND 330 PM CDT...
WYMAN AND WINFIELD AROUND 335 PM CDT...
COLUMBUS CITY AND 6 MILES SOUTHWEST OF COLUMBUS JUNCTION AROUND 345
PM CDT...
SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM. THE HEAVY RAIN WILL GREATLY REDUCE
VISIBILITIES AND PRODUCE PONDING OF WATER ON ROADS AND IN LOW-LYING
AREAS.
LAT...LON 4131 9134 4111 9126 4095 9177 4108 9187
TIME...MOT...LOC 1949Z 241DEG 17KT 4107 9172
Local storm report, May 26, 2:31 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 1 NNE FAIRFIELD 41.02N 91.96W
05/26/2013 M1.93 INCH JEFFERSON IA CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
DCFlash Flood, Rock Island
- When
- May 26, 4:12 PM CST
- Where
- Rock Island County, 2 mi N of Moline to 2 mi W of Moline
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.529, -90.520
A trained spotter reported water over 38th Street from 19th Avenue to the Avenue of the Cities in Moline.
Flash Flood, Rock Island
- When
- May 26, 5:00 PM CST
- Where
- Rock Island County, 1.7 mi ESE of Moline to 1.7 mi ENE of Moline
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.490, -90.490
Broadcast media reported water rapidly flowing over a road with a stalled vehicle at Morgan Park in Moline.
Flash Flood, Rock Island
- When
- May 26, 5:13 PM CST
- Where
- Rock Island County, 1.7 mi ESE of Moline to 1.7 mi ENE of Moline
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.490, -90.490
Broadcast media reported 7th Street and 19th Avenue in Moline was flooded with water flowing over the sidewalks.
Flash Flood, Henry
- When
- May 26, 6:45 PM CST
- Where
- Henry County, 1.48 mi SSE of Atkinson to 1.48 mi ENE of Atkinson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -90.010
Law enforcement closed Interstate 80 in both directions near Atkinson for several hours due to water flowing over the roadway.
Flash Flood, Henry
- When
- May 26, 7:20 PM CST
- Where
- Henry County, 1.48 mi SSE of Atkinson to 1.48 mi NE of Atkinson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -90.010
Law enforcement reported that Interstate 80 remained closed at mile marker 26 in both directions due to runoff from fields and ditches flowing over the roadway near Atkinson.
Flash Flood, Mercer
- When
- May 26, 8:15 PM CST
- Where
- Mercer County, 0.69 mi S of Preemption to 0.69 mi E of Preemption
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.310, -90.580
Law enforcement reported water over Highway 67 in several locations just south of Preemption.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, May 26 to 27, 20131 death · $2.3 million · EF0 · 32 events
- Lightning Strike in Illinois, May 26, 20131 death · 1 event
- Flooding in Iowa, May 26 to 31, 2013$2.4 million · 16 events
- Flash Flooding in Iowa, May 26 to 27, 2013$1.1 million · 3 events
- Flooding in Iowa, May 26 to 30, 2013$150,000 · 5 events
- Hail in Nebraska, May 26 to 27, 2013$150,000 · 2 in hail · 5 events
- Damaging Winds in Arkansas, May 26 to 29, 2013$80,000 · 52 kt wind · 2 events
- Flooding in Iowa, May 26 to 29, 2013$60,000 · 2 events
- Rip Current in Florida, May 26, 20133 injured · 1 event
- Flash Flood and Hail in Wyoming, May 26, 2013$25,000 · 1 in hail · 5 events
- Damaging Wind in Kansas, May 26, 2013$25,000 · 58 kt wind · 1 event
- Flash Flooding and Flooding in Illinois, May 26 to 27, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452334, 452337, 452339, 452341, 452344, 452348.